Alert archive / South Dakota / Wind Advisories in 2023
Wind Advisory 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Feb 5, 2023, 2:02 PM CST for 13 counties in South Dakota. It took effect at Feb 6, 2023, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2023, 2:02 PM CST (20:02 UTC)
- In effect from
- Feb 6, 2023, 12:00 AM CST
- Expired
- Feb 6, 2023, 11:36 AM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 51 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418 WWUS73 KABR 052002 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 202 PM CST Sun Feb 5 2023 SDZ005>007-010-011-017>019-060515- /O.NEW.KABR.WI.Y.0002.230206T0600Z-230206T1600Z/ McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark- Including the cities of Eureka, Aberdeen, Britton, Ipswich, Webster, Faulkton, Redfield, and Clark 202 PM CST Sun Feb 5 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...McPherson, Brown, Marshall, Edmunds, Day, Faulk, Spink and Clark Counties. * WHEN...From midnight tonight to 10 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...the gusty winds may provide for some low level drifting snow late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
8 follow-up statements
321 WWUS73 KABR 060026 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 626 PM CST Sun Feb 5 2023 SDZ005>007-010-011-017>019-060830- /O.NEW.KABR.FG.Y.0013.230206T0026Z-230206T0600Z/ /O.CON.KABR.WI.Y.0002.230206T0600Z-230206T1600Z/ McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark- Including the cities of Eureka, Aberdeen, Britton, Ipswich, Webster, Faulkton, Redfield, and Clark 626 PM CST Sun Feb 5 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... * WHAT...For the Dense Fog Advisory, visibility less than one quarter mile in dense fog. For the Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...McPherson, Brown, Marshall, Edmunds, Day, Faulk, Spink and Clark Counties. * WHEN...For the Dense Fog Advisory, until midnight CST tonight. For the Wind Advisory, from midnight tonight to 10 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ SDZ008-020>023-060600- /O.NEW.KABR.FG.Y.0013.230206T0026Z-230206T0600Z/ Roberts-Codington-Grant-Hamlin-Deuel- Including the cities of Sisseton, Watertown, Milbank, Hayti, and Clear Lake 626 PM CST Sun Feb 5 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Visibility less than one quarter mile in dense fog. * WHERE...Roberts, Codington, Grant, Hamlin and Deuel Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Parkin
691 WWUS73 KABR 060319 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 919 PM CST Sun Feb 5 2023 SDZ005-006-010-017-018-061130- /O.CAN.KABR.FG.Y.0013.000000T0000Z-230206T0600Z/ /O.CON.KABR.WI.Y.0002.230206T0600Z-230206T1600Z/ McPherson-Brown-Edmunds-Faulk-Spink- Including the cities of Eureka, Aberdeen, Ipswich, Faulkton, and Redfield 919 PM CST Sun Feb 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...McPherson, Brown, Edmunds, Faulk and Spink Counties. * WHEN...Until 10 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ007-011-019-061130- /O.CON.KABR.FG.Y.0013.000000T0000Z-230206T0600Z/ /O.CON.KABR.WI.Y.0002.230206T0600Z-230206T1600Z/ Marshall-Day-Clark- Including the cities of Britton, Webster, and Clark 919 PM CST Sun Feb 5 2023 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * WHAT...For the Dense Fog Advisory, visibility less than one quarter mile in dense fog. For the Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Marshall, Day and Clark Counties. * WHEN...For the Dense Fog Advisory, until midnight CST tonight. For the Wind Advisory, until 10 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ SDZ008-020>023-060600- /O.CON.KABR.FG.Y.0013.000000T0000Z-230206T0600Z/ Roberts-Codington-Grant-Hamlin-Deuel- Including the cities of Sisseton, Watertown, Milbank, Hayti, and Clear Lake 919 PM CST Sun Feb 5 2023 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Visibility less than one quarter mile in dense fog. * WHERE...Roberts, Codington, Grant, Hamlin and Deuel Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Parkin
844 WWUS73 KABR 060459 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1059 PM CST Sun Feb 5 2023 SDZ007-011-019-061300- /O.CAN.KABR.FG.Y.0013.000000T0000Z-230206T0600Z/ /O.CON.KABR.WI.Y.0002.230206T0600Z-230206T1600Z/ Marshall-Day-Clark- Including the cities of Britton, Webster, and Clark 1059 PM CST Sun Feb 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Marshall, Day and Clark Counties. * WHEN...Until 10 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ008-020>023-060600- /O.CAN.KABR.FG.Y.0013.000000T0000Z-230206T0600Z/ Roberts-Codington-Grant-Hamlin-Deuel- Including the cities of Sisseton, Watertown, Milbank, Hayti, and Clear Lake 1059 PM CST Sun Feb 5 2023 ...DENSE FOG ADVISORY IS CANCELLED... Visibility has improved across the area, therefore the Dense Fog Advisory has been cancelled. $$ SDZ005-006-010-017-018-061300- /O.CON.KABR.WI.Y.0002.230206T0600Z-230206T1600Z/ McPherson-Brown-Edmunds-Faulk-Spink- Including the cities of Eureka, Aberdeen, Ipswich, Faulkton, and Redfield 1059 PM CST Sun Feb 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...McPherson, Brown, Edmunds, Faulk and Spink Counties. * WHEN...Until 10 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Parkin
118 WWUS73 KABR 060908 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 308 AM CST Mon Feb 6 2023 SDZ005>007-010-011-017>019-061600- /O.CON.KABR.WI.Y.0002.000000T0000Z-230206T1600Z/ McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark- Including the cities of Eureka, Aberdeen, Britton, Ipswich, Webster, Faulkton, Redfield, and Clark 308 AM CST Mon Feb 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...McPherson, Brown, Marshall, Edmunds, Day, Faulk, Spink and Clark Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...In the Prairie Coteau, there may be some drifting snow, which could produce slippery roads. Slow down if you encounter drifting snow and don't use cruise control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SRF
483 WWUS73 KABR 061045 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 445 AM CST Mon Feb 6 2023 SDZ008-020>023-061900- /O.EXB.KABR.WI.Y.0002.000000T0000Z-230206T1900Z/ Roberts-Codington-Grant-Hamlin-Deuel- Including the cities of Sisseton, Watertown, Milbank, Hayti, and Clear Lake 445 AM CST Mon Feb 6 2023 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Roberts, Codington, Grant, Hamlin and Deuel Counties. * WHEN...Until 1 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...In the Prairie Coteau, there may be some drifting snow, which could produce slippery roads. Slow down if you encounter drifting snow and don't use cruise control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ005>007-010-011-017>019-061600- /O.CON.KABR.WI.Y.0002.000000T0000Z-230206T1600Z/ McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark- Including the cities of Eureka, Aberdeen, Britton, Ipswich, Webster, Faulkton, Redfield, and Clark 445 AM CST Mon Feb 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...McPherson, Brown, Marshall, Edmunds, Day, Faulk, Spink and Clark Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...In the Prairie Coteau, there may be some drifting snow, which could produce slippery roads. Slow down if you encounter drifting snow and don't use cruise control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SRF
830 WWUS73 KABR 061206 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 606 AM CST Mon Feb 6 2023 SDZ005-006-010-017-018-061315- /O.CAN.KABR.WI.Y.0002.000000T0000Z-230206T1600Z/ McPherson-Brown-Edmunds-Faulk-Spink- Including the cities of Eureka, Aberdeen, Ipswich, Faulkton, and Redfield 606 AM CST Mon Feb 6 2023 ...WIND ADVISORY IS CANCELLED... Wind gusts will be below wind advisory criteria for the rest of the morning. $$ SDZ007-011-019-061600- /O.CON.KABR.WI.Y.0002.000000T0000Z-230206T1600Z/ Marshall-Day-Clark- Including the cities of Britton, Webster, and Clark 606 AM CST Mon Feb 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Marshall, Day and Clark Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...In the Prairie Coteau, there may be some drifting snow, which could produce slippery roads. Slow down if you encounter drifting snow and don't use cruise control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ008-020>023-061900- /O.CON.KABR.WI.Y.0002.000000T0000Z-230206T1900Z/ Roberts-Codington-Grant-Hamlin-Deuel- Including the cities of Sisseton, Watertown, Milbank, Hayti, and Clear Lake 606 AM CST Mon Feb 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Roberts, Codington, Grant, Hamlin and Deuel Counties. * WHEN...Until 1 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...In the Prairie Coteau, there may be some drifting snow, which could produce slippery roads. Slow down if you encounter drifting snow and don't use cruise control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SRF
888 WWUS73 KABR 061516 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 916 AM CST Mon Feb 6 2023 SDZ007-011-019-061630- /O.CAN.KABR.WI.Y.0002.000000T0000Z-230206T1600Z/ Marshall-Day-Clark- Including the cities of Britton, Webster, and Clark 916 AM CST Mon Feb 6 2023 ...WIND ADVISORY IS CANCELLED... $$ SDZ008-020>023-061900- /O.CON.KABR.WI.Y.0002.000000T0000Z-230206T1900Z/ Roberts-Codington-Grant-Hamlin-Deuel- Including the cities of Sisseton, Watertown, Milbank, Hayti, and Clear Lake 916 AM CST Mon Feb 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Roberts, Codington, Grant, Hamlin and Deuel Counties. * WHEN...Until 1 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...In the Prairie Coteau, there may be some drifting snow, which could produce slippery roads. Slow down if you encounter drifting snow and don't use cruise control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
554 WWUS73 KABR 061736 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1136 AM CST Mon Feb 6 2023 SDZ008-020>023-061845- /O.CAN.KABR.WI.Y.0002.000000T0000Z-230206T1900Z/ Roberts-Codington-Grant-Hamlin-Deuel- Including the cities of Sisseton, Watertown, Milbank, Hayti, and Clear Lake 1136 AM CST Mon Feb 6 2023 ...WIND ADVISORY IS CANCELLED... The wind continues to decrease across northeast South Dakota, thus the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 5, 11:15 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 5, 11:15 AM CST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 1115 AM CST Sun Feb 5 2023 .UPDATE... Issued at 931 AM CST Sun Feb 5 2023 Overall the forecast is on track. It might be tough to get rid of clouds over the northeast cwa today, thus of course affecting temperatures. For now current forecast temps look mostly on track. UPDATE Issued at 528 AM CST Sun Feb 5 2023 Updated for 12Z aviation discussion below. && .SHORT TERM...(Today through Monday) Issued at 234 AM CST Sun Feb 5 2023 Key messages: * A couple periods of gusty winds Sunday night into Monday night. * Light mix of rain/snow possible Monday afternoon/evening. We're under northwest flow aloft, with a shortwave noted on WV imagery over ND and sliding to the southeast. At the surface, a cold front stretches from western ND, through southeastern ND and even into far northeast SD, where winds have shifted around to the north. There is an area of low-mid stratus along and behind the front and that will continue to work southeast over the area through the morning hours and remain through much of the day (mainly northeast of a line from Eureka to Redfield). Saw a few returns on radar/webcams/obs in ND and far northern SD, so have added some brief flurries where the deeper mid clouds are located. Farther west, west-northwest winds have been keeping temps up, with Pierre still at 40. Behind the shortwave, high pressure will slide southeast of the areas today, leading to winds weakening and backing to the southeast by evening. Expect highs to be cooler than yesterday, due to the cold front, increased clouds and less favorable winds backing to the southeast. That said, it will still be above normal, with highs in the low 40s west river and in the upper 20s over west central MN. Expect southeast winds to be on the increase on Sunday night, as the pressure gradient tightens between the departing high and an approaching surface trough. Very strong winds develop above the inversion (50-60kts at 900-850mb), but expect that inversion to really keep the winds in check. The strongest southeasterly winds will be over and just west of the western side of the Prairie Coteau (sustained in the 20-30kt range and occasional gusts up to 40kts). It does appear that the strongest winds aloft will be sliding to the east of the area through the morning, so thinking the diurnal mixing will arrive too late to realize those strong winds aloft (especially at this time of year). With the warm temps yesterday further crusting the snow over the James River valley and westward, the only area that has the potential for blowing snow would be in the Coteau. But with the snow age being several days old and surface temps in the upper 20s, we'd need sustained winds above 30kts (about 40-50% chance from NBM - but has a high bias at night) to get any potential for reduced visibilities from the blowing snow. That being said, do expect some drifting snow and with road temps warmer, there could be some slick areas late tonight into Monday morning over the Coteau. Now for the second period of stronger winds. The surface trough will be located over central SD at 12Z and will reach western MN by 00Z Tuesday. There does appear to be a little cold air advection at 850mb, but very limited, if any, below that, which will likely limit the mixing behind the trough and keep northwest winds from realizing the better winds aloft. That cold air advection does pick up late in the day (both at 850-925mb) over north central SD, so do expect winds to get gusty there by late afternoon. Could be occasional gusts nearing/exceeding wind advisory level (35-45kts) based on max momentum transfer during those few hours in the late afternoon and into the evening as the cold air advection is maximized (although CAA isn't overly impressive, 5-10 C/12hrs). Those stronger winds will shift east across northern SD in the evening and then diminish overnight. Finally, there's also the potential for some precipitation on Monday. The EC-Ens and NAM/NAMNest are the most aggressive on precipitation, with most areas in the CWA seeing measurable amounts. Did increase afternoon PoPs to have a slight chance of rain/snow (WetBulb0 heights increase to 750-1000ft from James River and westward and EC-Ens membership showing primarily rain), but didn't bump up too high due to the GEFS membership showing less than 10% probs of measurable outside the Coteau. Over the Coteau, they could be helped out by the upslope northwesterly flow and showed chances in that area during the evening (snow amounts generally under an inch). .LONG TERM...(Tuesday through Saturday) Issued at 234 AM CST Sun Feb 5 2023 Key messages: * Normal to above normal temperatures remain through the period. * Limited precipitation chances. Ensemble clusters in decent agreement with the 500mb pattern for the extended part of the forecast. The period starts out with northwesterly flow aloft, as we see a period of split flow, with the northern stream in southern Canada and a upper trough over far south central CONUS. Meanwhile, a northern stream trough will come onshore in the Pac NW on Tuesday and then merge with the southern stream later Wednesday into Thursday. As you would expect, this leads to differences in the ensemble clusters, largely with how fast the trough departs the central/eastern CONUS Friday into the weekend, along with its strength. For our area, this largely impacts how quickly the next upper ridge moves into the area for the end of the week, but does influence a weak shortwave and surface low that moves southeast across the area Wed night into Thursday, before merging into a surface low moving out of the central/southern Plains and into the lower Great Lakes. For that Wed night into Thursday period, ensemble probabilities showing some light precipitation associated with that shortwave and weak low, with probabilities of 0.01" in 24hrs pretty high (between 50-80%), but probabilities of 0.1" in 24hrs generally low (10-30%). Precip type looks to be snow based on the ensemble p-types output and followed that for the forecast. Could see some gusty winds during that period too, but decent spread in the ensembles at this point (EC-Ens has 10-40% probs of 34kt gusts at 00Z Fri). If there are gusty winds with the falling snow, that could lead to reduced visibilities. High pressure should then move into the area for Friday. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1112 AM CST Sun Feb 5 2023 Terminals KABR,KATY,KPIR,KMBG Low clouds will keep MVFR to IFR conditions at KABR/KATY for most of the day. Otherwise, expect VFR conditions. LLWS will develop overnight as strong southerly winds increase. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...TDK SHORT TERM...SRF LONG TERM...SRF AVIATION...Scarlett
Hazardous weather outlook, Feb 5, 3:16 AM CST, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 316 AM CST Sun Feb 5 2023 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-061215- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 316 AM CST Sun Feb 5 2023 /216 AM MST Sun Feb 5 2023/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Southeasterly wind gusts of 35 to 45 mph are possible late tonight over and near the Prairie Coteau. The winds will produce drifting snow, which may lead to slick spots on area roads. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Southeasterly wind gusts of 35 to 45 mph are possible Monday morning over and near the Prairie Coteau. The winds will produce drifting snow, which may lead to slick spots on area roads. Northwest wind gusts of 35 to 45 mph are possible over north central SD late Monday afternoon into Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SRF
Nearby
Wind Advisories in South Dakota, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.